Ok, my DD will be 6 in October. Since she was an infant she has had trouble falling asleep. At months of age she would lay in her crib banging her foot on the wall for 3 hours before she would finally crash to sleep. Once she is asleep... she is done for, and sleeps well.
Over the years I have heard about melatonin. I have heard about hyper children or children with sleep issues using it.
Tonight we gave it a try. She was asleep within 10 minutes. However, I am kind of a medicine natzi. I hate to take meds for any reason and I don't give them to my kids either. I just have an issue with pills. Now I am worried about giving it to her.
Any one else give their child melatonin to help them sleep?
Asked by Anonymous at 11:26 PM on Sep. 17, 2011 in School-Age Kids (5-8)
Answer by BigMomm4 at 11:27 PM on Sep. 17, 2011
Answer by But_Mommie at 11:32 PM on Sep. 17, 2011
Answer by BigMomm4 at 11:34 PM on Sep. 17, 2011
Answer by ObbyDobbie at 11:35 PM on Sep. 17, 2011
and... I will. You're waaaayyyy off. If you can't provide even a remotely informed opinion, then why bother?
You're completely ignorant to the NON medication that you speak of. To the simple fact of what it is, how it interacts with our bodies, and the lack of side effects.
So, make another assertion that screams of ignorance, and I will exercise my right to disagree :) thanks for your approval though.
Answer by ObbyDobbie at 11:37 PM on Sep. 17, 2011
Answer by BigMomm4 at 11:38 PM on Sep. 17, 2011
Answer by proudmom2510 at 11:41 PM on Sep. 17, 2011
Answer by ajs16919 at 11:42 PM on Sep. 17, 2011
Answer by ObbyDobbie at 11:42 PM on Sep. 17, 2011
Did you read your link? Melatonin is a hormone found naturally in the body. Melatonin used as medicine is usually made synthetically in a laboratory.
Melatonin is LIKELY SAFE for most adults when taken by mouth short-term or applied to the skin. It can cause some side effects including headache, short-term feelings of depression, daytime sleepiness, dizziness, stomach cramps, and irritability. Do not drive or use machinery for four to five hours after taking melatonin
Now look up the side effects of an actual medication not a sythetic hormone.
Answer by But_Mommie at 11:43 PM on Sep. 17, 2011
Check out some of the top posts today in Groups: